MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 6MM X 37MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 6MM X 37MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Model Number 90315
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the subject retriever was used during the thrombectomy procedure for the ica occlusion.The introducer sheath distal end of the first retriever looked twisted prior to the second pass; therefore, the physician needed to open the subject second retriever.The second retriever was fractured when retracted from the vasculature.The detached retriever was removed from the patient anatomy.The procedure was competed successfully.There were no clinical consequences reported due to this event.
 
Additional Manufacturer Narrative
Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.During visual inspection a subject trevo nxt retriever core wire, stent portion and a non -stryker guide catheter (microvention - sofia) was returned.The trevo nxt retriever was fractured into 2 fragments.The trevo nxt retriever stent section (distal fragment) was returned lodged within approximately 13 cm from the sofia catheter distal tip.The rest of the device was found outside of the sofia within the packaging.The trevo nxt retriever core wire and proximal shaft coil were examined.Damage was seen on the pebax laminate near the core wire fracture site.The core wire and shaft coil proximal junction was intact.The core wire was broken distal to the round-to-flat core wire transition region, but proximal to the stent (near msj, mid solder junction).Functional testing was not performed due to the condition the device.From the condition of the product it appears that the product had been under excessive manipulation.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The device was returned and it was confirmed that the retriever core wire was fractured, the core wire pebax lamination was also damaged.It is probable that there were procedural and/or anatomical factors present during the clinical procedure which caused the retriever core wire to fracture during the attempt to remove from the patient.An assignable cause of procedural factors was assigned to the reported and analyzed issue retriever fractured/broken during use and the analyzed issue retriever delivery wire lamination damage/peeling, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
TREVO NXT 6MM X 37MM - US
Common Device Name
NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key10633058
Report Number3012931345-2020-00152
Device Sequence Number2439368
Product Code POL
UDI-Device Identifier07613327299953
UDI-Public07613327299953
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K200117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2022
Device Model Number90315
Device Catalogue Number90315
Device Lot Number0000046689
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2020
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer12/21/2020
Initial Report FDA Received Date10/06/2020
Supplement Report FDA Received Date01/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MARKSMAN MICROCATHETER (MEDTRONIC); SOFIA ASPIRATION CATHETER (MICROVENTION); TREVO NXT RETRIEVER (STRYKER); MARKSMAN MICROCATHETER (MEDTRONIC); SOFIA ASPIRATION CATHETER (MICROVENTION); TREVO NXT RETRIEVER (STRYKER)